I am finally going to get off Clonazepam after about a couple years of being on it. I have been taking 1mg a night for about 2 years. The effect has worn off and I have been wanting to go off it for so long but have been scared because of the WD effects. My Dr told me she wants me to take .50mg every night for 7 nights. Then go down to .25 a night until I see her next (Oct 6th) and then we will see how I am doing. I am also going to be taking a med called Propranolol to help reduce the WD symptoms (hope that works). Have any of you had any luck getting off this med? I shouldn't even ask this, cause I need to go off what my Dr has said, but do you think this is a good way to go off of it? If you have any horror stories, I think it's best not to share them with me. My mind is *way* to powerful and I don't need to hear that right now. Just lookin' for support, please. This has been a long journey and I am ready to drop these meds down the drain. To any of you that are on it right now, don't get me wrong, its a great med (does wonders) ... probably even kept me alive some days ... But now its time to let go. Any help (support) is appreciated. Thanks everyone!
It sounds like the way your doctor is wheening you off it is good.I am currently taking Klonopin and have been for two years,I am allowed to take 1mg up to four times a day but never do.I take it only when I absolutly have to so that when the times come for me to get off of it it hopefully won't be so rough.I think you'll do fine wheening off it.Try not to stress I know that's easier said than done sometimes.If you find that you are having trouble once the dose is lowered then let your doctor know right away.Take care and if you need anything let me know Heather
I took clonazepam for 2 years and really did'nt have much withdrawel comming off.I did take a real low dose though .5 mg twice a day.I agree your doctor is giving you good advice on how to wean off just take it slow and keep with your doctor on how your feeling.If you think the drop from .50 to .25 is making you feel to bad you can alway's take it even slower.. you'll be alright.
Last edited by tnmomofive; 09-16-2006 at 09:41 AM.
Hello all......just wanted to jump in here; just to say that (for me) klonopin has really helped. I have been taking 3-4 mg. daily for about three years. I had started getting nervous and actually had a few panic attacks in my early 40's. Needless to say I knew I didn't want that feeling holding me down. It also helps me sleep (I also have bone pain from a rare disease) but the worst mistake I made in my life recently was to just start cutting back on my dosage; I felt pretty good considering and then before I knew it I had run out, and thought oh well I will be fine without the klonopin. WRONG!!!!!! after day five of not taking any at all I had heart palpitations that I thought was a heart attack and just tried to "work through it" day seven I started getting the shakes real bad and knew I did it the wrong way went to urgent care (Friday Night) and was given enough klonopin to get me through until I see my Doctor. I WILL NEVER TRY TO TAKE MY SELF OFF OF ANY MEDICATION AGAIN!!!!!!!!!!!!!!!!! If this med is something I have to take for a while then so be it. That night after urgent care/picking up rx, and getting home I was relaxed and slept great after three nights of pure H***!!!!! just my two cents here. thanks for tuning in.
OK I talked to my psych dr I was seeing before I moved out of town and got this new dr ... and I just wanted to get her opinion on me going off the klon ... since she has known me and worked with me these past 2 years while I have been on it. She met with 3 other dr's and they all decided I should go off it slower.
Here is their thoughts for me:
* Take .75mg for 3 weeks
* Take .50mg for 3 weeks
* Take .25mg for 3 weeks
THEN try to go off.
I think this plan will work better. She said it is slower (and "smoother") and therefor I am less likely to get many WD's.
Stacey, that sounds like a really good plan that your doctor has come up with. Any time you go off any medication, if it's possible to do the gradual weaning off, then that's better than just quitting cold turkey. When you gradually remove the amount of med in your body, it gives your body a chance to slowly regulate itself, rather than just quitting immediately and shocking your system.
So I think this looks like a great plan, and I think you'll do really well.